OPEN IN READ APP
JOURNAL ARTICLE

Pseudo-Wellens' syndrome secondary to concurrent cannabis and phencyclidine intoxication

Faisal Inayat, Iqra Riaz, Nouman Safdar Ali, Vincent M Figueredo
BMJ Case Reports 2018 June 29, 2018
29960973
Wellens' syndrome is an electrocardiographic pattern of T-wave changes associated with critical stenosis of the proximal left anterior descending artery, signifying imminent risk of an anterior-wall myocardial infarction. The Wellens' electrocardiographic pattern can also be noted in several cardiac and non-cardiac diseases. We chronicle here a unique case of a patient who presented with atypical left chest pain and dizziness for 6 hours. His pain started after he smoked phencyclidine-laced cannabis. Cardiac panel demonstrated normal troponin T levels. Electrocardiogram showed sinus rhythm with new deep biphasic T-wave inversions in anterolateral leads. Coronary angiography showed no pathological processes. Subsequently, ECG changes resolved coincidentally with the resolution of chest pain. He was eventually diagnosed with pseudo-Wellens' syndrome. This paper illustrates that physicians should be vigilant for Wellens' syndrome mimicked by acute phencyclidine and cannabis intoxication. Additionally, we present a review of various aetiologies of pseudo-Wellens' syndrome, especially in patients with substance abuse.

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
29960973
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"